MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ARTIC-L 3D TI SPINAL SYSTEM WITH TIONIC TECHNOLOGY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC ARTIC-L 3D TI SPINAL SYSTEM WITH TIONIC TECHNOLOGY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 56251105
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Radiographic image review result: post-op x-ray ap / lateral provided for l4-5, fusion.A peak spacer at l4-5 appears in good position but the cage at l5-s appears to be position to the back of the vertebral body at l5.Views of the original position at surgery are not provided and fusion status is unknown.Hardware placement otherwise appears appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent open surgery at l4/5/s due to lcs (lumbar canal stenosis) and adjacent segment disease.Post-op, cage backed out.Hence on an (b)(6) 2020, a revision surgery was performed in which removal of cage implanted at l5/s done.The crosslink and rod were removed.Removing cage at l5/s was performed from the left side successfully with specific instrument for removal.For l5/s, the bone from the iliac bone was transplanted into the intervertebral disc space.The rod and crosslink was inserted and wound closure was performed.There was no delay in overall procedure time and no other patient symptoms or complications reported as a result of this event.

Brand Name
ARTIC-L 3D TI SPINAL SYSTEM WITH TIONIC TECHNOLOGY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10173078
Report Number1030489-2020-00667
Device Sequence Number11665444
Product Code MAX
UDI-Device Identifier00763000085452
UDI-Public00763000085452
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171689
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56251105
Device Lot NumberCA18E044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2020
Initial Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;